How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19132
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Dog Veterinary Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

My 9.5 lb doc just ate a 875 mg amoxicillin pill. Should I

Customer Question

My 9.5 lb doc just ate a 875 mg amoxicillin pill. Should I make him throw up or will he be okay?
Submitted: 7 months ago.
Category: Dog Veterinary
Expert:  Dr Scott Nimmo replied 7 months ago.
Hello and welcome, This is just a quick note to let you know that I am locked on to your question and am working on it now. I am a small animal vet with many years experience with dogs and rest assured I will do my best to answer your question to your satisfaction today. You can expect a written reply sometime within the next five to ten minutes or so. We also have the option to talk things over by telephone or via an internet service such as Skype. Please get back to me if this is more convenient for you. { There is a small extra charge for phone calls } Regards, *****
Expert:  Dr Scott Nimmo replied 7 months ago.
Hello again I have worked out an answer for you below ... 1. The typical dose of amoxicillin in the dog ranges from 5 to 12 mg per pound of your dog's bodyweight. As your dog weighs 9.5 pounds the normal top dose for him would be { 12 x 9.5 } = 114 mg twice a day. So on the face of it this does look like an overdose if he swallowed 875 mg.2. But antibiotics like amoxicillin have a very high margin of safety, so much so that doses of many times the recommended dose would have few if any side effects.3. The bot***** *****ne : This 875 mg capsule / pill would not likely be toxic dose for your dog as such, you may see a minor transient bout of vomiting and / or diarrhoea but this would not be likely to be too serious. All you need do for present is just to keep an eye on your dog. I hope I have covered your question fully enough but if you would like further clarification or to talk things over a bit more then I will be on-line for the next hour or so and I will be more than pleased to continue working with you. Regards, ***** ***** be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.
Expert:  Dr Scott Nimmo replied 7 months ago.
Hello again,I am just checking back in to see how your dog is getting on after our recent dialogue concerning the amoxycillin med ... Please get back to me and let me know how things are going.Regards,Dr ScottPlease be kind enough to rate my service to you after we have concluded our dialogue. Such feedback helps me maintain the quality of my answers.